MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125325-12
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The unknown balance middleweight (bmw) guide wire referenced is being filed under a separate medwatch report number.Evaluation summary: the device was returned for analysis.The reported difficult to remove was confirmed.The reported failure to advance the device was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.Additionally, the interaction with the guide wire and subsequent difficulties (difficult to remove) caused the additional identified damage to the device.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat an unspecified coronary artery.An unspecified balance middleweight (bmw) guide wire was advanced to the lesion and a 3.25 x 12 mm xience alpine stent delivery system (sds) was used.However, the sds failed to cross the lesion and the shaft became broken (kinked).The shaft was still on the guide wire.It is unknown at this time if any other device crossed the lesion.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.An unknown balance middle weight (bmw) guide wire was returned frozen in the xience alpine sds.Follow-up with the site was performed; however, no additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8075891
Report Number2024168-2018-08830
Device Sequence Number2262403
Product Code NIQ
UDI-Device Identifier08717648199424
UDI-Public08717648199424
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2020
Device Catalogue Number1125325-12
Device Lot Number7120761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2018
Initial Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1